Massachusetts, 2011Damaging Winds and Lightning Strike in Massachusetts, July 18, 2011
July 18, 2011 · NWS BOX · 3 events in 2 counties and zones
An upper level disturbance rotated through the area bringing a strong cold front with it. These produced showers and thunderstorms, a few of which became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance rotated through the area bringing a strong cold front with it. These produced showers and thunderstorms, a few of which became severe. One person was also indirectly struck by lightning, sustaining minor injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 18, 9:07 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 18, 9:07 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT MON JUL 18 2011
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
TODAY. SOME STORMS MAY BE SEVERE THIS AFTERNOON WITH DAMAGING
WINDS. THE FRONT WILL PUSH OFF THE SOUTH COAST TONIGHT AND
TUESDAY. INCREASING HEAT AND HUMIDITY WILL RETURN TO THE
REGION...PEAKING THURSDAY AND FRIDAY AND POSSIBLY CONTINUING
INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS ROLLING SEWD ALONG AND AHEAD OF THE MID-LVL DISTURBANCE THRU
THE H5 LONGWAVE PATTERN...AMPLIFIED BY H5-H7 STEEP MID-LVL LAPSE
RATES PER ALBANY SOUNDING...AND FED BY LLVL H925 MOIST THETAE
CONVERGENCE ALONG AND AHEAD. ALTHO IR SATELLITE IMAGERY HIGHLIGHTS
WARMING CLOUD TOPS OVER THE PAST FEW HRS...THE LLVLS ARE BECOMING
PRIMED WITH INCREASING INSTABILITY...WITH THE MESORUC SUGGESTING
UP TO 1500 J/KG IN S-CENTRAL NEW ENGLAND...CONCURRENT TO BUILDING
SFC MOISTURE CONVERGENCE OUT OF THE W/SW...PRESENTLY TAKING PLACE
OVER W NY AHEAD OF THE LINE. HOW EFFECTIVELY THIS MCS WILL
CONTINUE REMAINS TO BE SEEN...YET AS PER WSR-88D TRENDS CONVECTION
IS BEGINNING TO BREAK OUT ALONG AND AHEAD OF THE MCS LINE IN S VT.
MESOANALYSIS OF THE UPR LVL LONGWAVE PATTERN DOES HIGHLIGHT
DIFLUENT MOTIONS OVER THE RGN SUPPORTIVE OF DIVERGENCE ALOFT...
YET NOTABLY IN AN UNFAVORABLE RGN OF THE JET AXIS...RIGHT EXIT
RGN.
STILL FEEL BY MIDDAY INTO AFTN THERE WILL BE THE POTENTIAL FOR
SEVERE WX. POINTING OUT SOME OF THE PARTICULARS...0-6 KM BULK
SHEAR VECTORS OUT OF THE NW ARE ORIENTED PERPENDICULAR TO THE SFC
COLD FRONT...PRESENTLY STREWN SE OF THE ST LAWRENCE RIVER VLY AND
AVERAGE AROUND 45 KTS. 0-6 KM MEAN WIND IS ALSO OUT OF THE NW
AROUND AN AVG OF 30 KTS. SFC WINDS WILL BE MAINLY OUT OF THE SW
WITH STRONG MID-LVL FLOW OUT OF THE NW...ALREADY THIS MORNING H85
FLOW FROM VWPS HAS BEEN AROUND 40-45 KTS...AND THIS SFC TO MID-LVL
FLOW PRESENTS A VEERING PATTERN OF WIND WITH HEIGHT.
AFOREMENTIONED INSTABILITY IS EXPECTED TO BUILD WITH THE DIURNAL
HEATING OF THE DAY AND LIKELY LLVL LAPSE RATES WILL STEEPEN THRU
THE DAY. VALUES OF 2000-3000 J/KG SFC BASED CAPE WILL BE POSSIBLE
WITH LLVLS STEEPENING AND COUPLING WITH THE H5-H7 STEEP MID-LVL
LAPSE RATES...PER ALBANY SOUNDING...OF 6-7 C/KM. MOIST CONVERGENCE
PRESENTLY OVER W NY AT LLVLS WILL FOCUS ALONG AND AHEAD OF THIS
MORNINGS MCS AND ADVECT EWD OVER NEW ENGLAND. ALBANY SOUNDING
HIGHLIGHTED 1.64 PW...AND BUFFALO AT 1.88 PW.
ALL FACTORS CONSIDERED...FEELING IS THERE WILL STILL BE TWO WAVES
OF CONVECTION. /FIRST/ WITH THE MCS INTO THIS EARLY AFTN...ALONG
AND AHEAD OF WHICH CONVECTION WILL BLOSSOM WITH THE
DESTABILIZATION AND LIFT OF THE SFC BOUNDARY LAYER. CANT RULE OUT
ISOLATED THREATS OF HEAVY RAINFALL...SMALL HAIL AND DAMAGING
WINDS. THE SITUATED WILL NEED TO BE MONITORED CLOSELY. /SECOND/
ALONG AND AHEAD OF THE SFC COLD FRONT POISED SE OF THE ST LAWRENCE
VLY RGN...TEMPS AND DEWPOINTS ARE REBOUNDING BEHIND THE MCS OVER
THE ERN GRT LKS RGN. VISIBLE SATELLITE TRENDS DO HIGHLIGHT SOME
CLEARING WHICH SHOULD ACT TO AID THE DESTABILIZATION OF THE SFC
BOUNDARY LAYER...BUT THIS WILL HAVE TO BE CLOSELY MONITORED. FEEL
THIS WILL BE THE MAIN SHOW OF THREATS FOR THIS LATER AFTN INTO
EVNG...WITH THE ANTICIPATION OF DAMAGING WINDS...SMALL HAIL...
HEAVY RAIN AND LOCALIZED FLOODING...FREQUENT LIGHTNING...AND THE
ISOLATED POSSIBILITY OF TORNADOES.
AFOREMENTIONED SHEAR PROFILES CONTINUE TO SUPPORT MULTICELL
CLUSTERS AND LEWPS...BUT WITH S/SW SFC FLOW AND FAST MID-LVL FLOW
OUT OF THE W/NW...COUPLED WITH SHEAR ORTHOGONAL TO THE SFC COLD
FRONT...SUPERCELLS WITH ISOLATED TORNADOES CANT BE RULED OUT PER
SPC DAY 1 OUTLOOK.
LIKELY TO SEE STRONG STORMS INTO THE MIDDAY AND INTO THE EARLY
AFTN PERIOD WITH THIS FIRST LINE...AFTER WHICH A LULL MAY OCCUR
THRU AFTN...WHENCE BY LATE AFTN WE SHOULD START TO SEE THE SECOND
WAVE ALONG AND AHEAD OF THE SFC COLD FRONT WITH THE PRIMARY SEVERE
WX THREATS...THOUGH THIS REMAINS TO BE SEEN AS NOTHING AS OF YET
HAS EVOLVED...AND WHETHER THIS MORNINGS CONVECTION WILL HAVE ANY
EFFECT TO THE AFTN POTENTIAL. WILL MODIFY WITH THE 1 PM UPDATE AND
FOCUS MAIN ATTENTION TO THIS MORNINGS CONVECTIVE WX FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
SHOWERS/STORMS SHOULD PERSIST INTO FIRST PART OF TONIGHT AS FRONT
SLOWLY PUSHES TOWARD S COAST. GFS MAY BE MORE CORRECT IN SHOWING
THIS POTENTIAL AS OPPOSED TO NAM WHICH CLEARS EVERYTHING OUT
FASTER. PARAMETERS ARE STILL FAVORABLE FOR SEVERE WEATHER INTO
EVENING...SO THIS COULD END UP BEING LONG DURATION EVENT.
CLOUDINESS/PATCHY FOG EXPECTED OVERNIGHT...THOUGH CLEARING SHOULD
BEGIN TO WORK INTO AT LEAST SW NH AND NORTHERN MA TOWARD DAYBREAK.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
BIG PICTURE...
EASTERN CANADIAN TROUGH MOVES FARTHER EAST MIDWEEK. BROILING HIGH
PRESSURE OVER THE PLAINS SHIFTS EAST BUT WITH A FLATTENING TREND
IN THE UPPER FLOW BY THURSDAY.
TUESDAY...
SHORTWAVE MOVING THROUGH THE EASTERN TROUGH MOVES OFFSHORE TUESDAY
MORNING. THE ECMWF FORECASTS A 125 KNOT JET PASSING NORTH OF NEW
ENGLAND...BUT SWEEPING ITS LEFT EXIT REGION ACROSS OUR AREA.
LINGERING MID LEVEL MOISTURE AND MARGINAL INSTABILITY REMAIN
THROUGH EARLY AFTERNOON...BUT WITH DRYING TAKING PLACE AT LOWER
LEVELS. THERE ARE A FEW PIECES IN PLACE FOR SHOWERS AND POSSIBLY A
TSTM...BUT WITH LOW CONFIDENCE. THE BEST POSSIBLITY WOULD BE
ACROSS EASTERN MASS AND RI...WILL FORECAST SLIGHT CHANCE POPS IN
THIS AREA.
OTHERWISE INCREASING SUNSHINE WITH 850 MB TEMPS AT
16-17C...FAVORING MAX TEMPS IN THE MID TO UPPER 80S.
WEDNESDAY...
WEAK HIGH PRESSURE BUILDS OVER THE REGION. EXPECT A SUNNY DAY.
TEMPS ALOFT 15-17C...SO MAX TEMPS SHOULD BE IN THE MID TO UPPER 80S.
THURSDAY-FRIDAY...
WARM ADVECTION SURFACE AND ALOFT POINTS TO A RETURN OF HEAT AND
HUMIDITY TO NEW ENGLAND. THE AIRMASS COVERING A BROAD AREA FROM
THE GREAT LAKES AND PLAINS HAS DEWPOINTS IN THE 70S...EVEN A
COUPLE READINGS AROUND 80F. WITH THIS AIRMASS SHIFTING EAST THE MOS
DEWPOINTS IN THE 70S LOOK REASONABLE. TEMPS AT 850 MB ARE FORECAST
TO REACH 22-23C...AND 800 MB TEMPS 18-19C. IF FULLY MIXED...THESE
TEMPS WOULD YIELD SURFACE TEMPS AROUND 100F. WE WILL CONTINUE TO
BE MORE CONSERVATIVE AND *ONLY* FORECAST MID 90S. THE COMBINATION
OF THESE TEMPS AND DEWPOINTS YIELDS AN APPARENT TEMPERATURE OF
95-100 ON THURSDAY AND 100-105 ON FRIDAY. AS WE GET CLOSER TO THE
EVENT...A HEAT ADVISORY MAY BE NEEDED.
THE 70S DEWPOINTS AND AREAS OF LIGHT OVERNIGHT WINDS MAY CONTRIBUTE
TO THE FORMATION OF DENSE EARLY MORNING FOG BOTH DAYS.
SUCH STRONG HEATING OF MUGGY AIR BRINGS A CONCERN FOR CONVECTION.
CAPES ARE 1000-2000 EACH AFTERNOON AND LI VALUES AROUND -4.
MID LEVEL LAPSE RATES ARE MOSTLY FORECAST TO BE SO-SO...JUST
REACHING 6.5C/KM FOR A TIME FRIDAY...ALTHOUGH THE NEW ECMWF DOES
FORECAST 7C/KM ON FRIDAY EVENING. TOTALS ARE NOTHING ON THURSDAY
AND IN THE UPPER 40S/NEAR 50 ON FRIDAY. FINALLY...700 MB TEMPS
ARE FORECAST AT 12-14C BOTH THURSDAY AND FRIDAY. SO WHILE THERE IS
POTENTIAL FOR CONVECTION...THERE ARE ALSO SIGNIFICANT INHIBITING
FACTORS THAT WILL ALSO BE IN PLAY. WE WILL AVOID POPS FOR THURSDAY
AND MAKE A LOW CONFIDENCE FORECAST OF CHANCE POPS ON FRIDAY.
SATURDAY-SUNDAY...
THE ECMWF KEEPS BUILDING THE UPPER RIDGE OVER US THIS WEEKEND
WHILE THE GFS BACKS IT OFF TO THE SOUTHWEST AND BRINGS A COLD
FRONT THROUGH ON SATURDAY...FOLLOWED BY HIGH PRESSURE AND A
LESSENING OF THE HEAT. NEITHER FORECASTS PCPN DURING THE
WEEKEND...SO WE WILL GO WITH A SLOW DIMINISHING OF THE HEAT AND
HUMIDITY WITH TEMPS IN THE MID 80S TO LOW 90S AND DEWPOINTS
FALLING TO THE 60S. STAY TUNED.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY AND TONIGHT...MODERATE CONFIDENCE...MAINLY DUE TO
UNCERTAINTY AS TO LOCATION OF TSTMS THIS AFTERNOON. MAIN TIME
FRAME IS 16Z-22Z EXCEPT 21Z-02Z CLOSER TO S COAST INCLUDING KPVD.
TAFS INCLUDE CB GROUPS GIVEN THIS UNCERTAINTY BUT INDICATE PERIOD
OF MVFR DURING MORE LIKELY WINDOW FOR TSTMS. POTENTIAL FOR 40-50KT
WIND GUSTS AND IFR VSBYS IN HEAVY RAIN.
KBOS TERMINAL...HIGH CONFIDENCE THROUGH 18Z THEN MODERATE CONFIDENCE
DUE TO UNCERTAINTY IN TSTM LOCATION. MAIN WINDOW LOOKS TO BE
19Z-23Z WITH POTENTIAL FOR 40-50KT WIND GUSTS AND IFR IN HEAVY
RAIN. TAF INCLUDES CB GROUP AND BRINGS LOWER CONDITIONS /MVFR/
DURING THAT TIME.
OUTLOOK...TUE THROUGH FRIDAY...
TUESDAY...MAINLY VFR BUT WITH WIDELY SCATTERED TSTMS POSSIBLE
ESPECIALLY IN EASTERN MASS AND RI.
WEDNESDAY THROUGH FRIDAY...GENERALLY VFR. PERIODS OF IFR OR LIFR
IN FOG EACH LATE NIGHT AND MORNING. THE BEST CHANCE WILL BE IN THE
CT VALLEY...INCLUDING BAF AND BDL...AND ALONG THE SOUTH
COAST...INCLUDING PVD-FMH-HYA-ACK. SCATTERED TSTMS MAY BRING
BRIEF MVFR/IFR DURING FRIDAY AFTERNOON AND EVENING.
&&
.MARINE...
SCA POSTED FOR SEAS ON OUTER S COASTAL WATERS THROUGH TONIGHT.
WAVEWATCH SEAS ARE OVERDONE BASED UPON BUOY OBSERVATIONS...BUT
SEAS OF 5 OR 6 FT ARE STILL LIKELY BASED UPON MODEST SW FLOW TODAY
AND TONIGHT AHEAD OF COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON
AND EARLY TONIGHT...BUT MAY NOT EXIT S COASTAL WATERS UNTIL LATER
AT NIGHT. SEVERE THUNDERSTORMS POSSIBLE WITH DAMAGING WINDS MAIN
THREAT.
OUTLOOK...TUE THROUGH FRIDAY...
LINGERING 5 OR 6 FOOT SEAS ARE POSSSIBLE TUESDAY MORNING BUT
SHOULD SUBSIDE DURING THE DAY.
SUSTAINED SOUTHWEST WINDS WILL BUILD SEAS BY THURSDAY WITH 5 TO 7
FOOT SEAS EXPECTED THURSDAY AND FRIDAY ESPECIALLY ON THE SOUTHERN
WATERS. THE SOUTHWEST WINDS MAY GUST TO 25 KNOTS DURING THIS TIME.
WITH A VERY HUMID AIRMASS MOVING IN FOR LATE WEEK...AREAS OF DENSE
FOG ARE EXPECTED FOR THURSDAY AND FRIDAY. THE SOUTHERN WATERS WILL
BE MOST AT RISK.
ANOTHER PERIOD OF TSTMS IS POSSIBLE FRIDAY AS A COLD FRONT
APPROACHES.
&&
.CLIMATE...
BELOW ARE THE RECORD HIGHS FOR THU JULY 21ST AND FRI JULY 22ND...
THURSDAY JULY 21ST:
BOS...102 IN 1977
ORH...95 IN 1926
PVD...102 IN 1991
BDL...101 IN 1991 AND PREVIOUS YEARS
FRIDAY JULY 22ND:
BOS...103 IN 1926
ORH...99 IN 1926
PVD...100 IN 1926
BDL...101 IN 1926
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ003>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
FOR ANZ254>256.
&&
SYNOPSIS...WTB/JWD
NEAR TERM...WTB/SIPPRELL
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
CLIMATE...Hazardous weather outlook, Jul 18, 10:31 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1131 AM EDT MON JUL 18 2011
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-191545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1131 AM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM WILL BE
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN
WILL BE FOR ISOLATED REPORTS OF LARGE HAIL.
IN ADDITION...TORRENTIAL RAINFALL IS LIKELY WITH ANY STRONG TO
SEVERE THUNDERSTORM. THIS COULD LEAD TO LOCALIZED URBAN AND POOR
DRAINAGE STREET FLOODING...REQUIRING THE ISSUANCE OF LOCALIZED
SHORT FUSED URBAN FLOOD ADVISORIES. THERE IS A LOW PROBABILITY OF
A MORE SIGNIFICANT ISOLATED FLASH FLOOD EVENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAT AND HUMIDITY WILL INCREASE DURING THE LATTER HALF OF THE
WEEK. HEAT INDEX VALUES MAY EXCEED 100 DEGREES...WITH THE BEST
CHANCES ON THURSDAY AND FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR
PARTS OF SOUTHERN NEW ENGLAND ON THESE DAYS.
AREAS OF DENSE FOG ARE POSSIBLE EARLY THURSDAY AND EARLY FRIDAY.
THE BEST CHANCE WOULD BE IN PARTS OF SOUTH COASTAL MASSACHUSETTS
AS WELL AS IN THE CONNECTICUT VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-191545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1131 AM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY TONIGHT. IN ADDITION TO LIGHTNING...THERE WILL BE A RISK OF
STRONG OR DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AREAS OF DENSE FOG MAY FORM OVER THE WATERS WEDNESDAY NIGHT AND
THURSDAY NIGHT...ESPECIALLY ON THE WATERS SOUTH OF RHODE ISLAND AND
MASSACHUSETTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 9:18 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1018 AM EDT MON JUL 18 2011
NHZ012-015-181445-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1018 AM EDT MON JUL 18 2011
AT 1012 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
NORTHWEST OF HILLSBOROUGH...OR ABOUT 10 MILES WEST OF HENNIKER...
MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HILLSBOROUGH...DEERING...WEARE...
GOFFSTOWN...MANCHESTER AND BEDFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
4305 7150 4305 7146 4302 7144 4301 7139
4294 7137 4293 7144 4291 7145 4307 7204
4319 7203 4321 7191
RLGThunderstorm Wind, Essex
- When
- July 18, 11:06 AM EST
- Where
- Essex County, Newbury
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.800, -71.000
A tree was downed onto a car on Main Street. Winds were estimated from a nearby mesonet.
Lightning, Plymouth
- When
- July 18, 4:15 PM EST
- Where
- Plymouth County, 0.63 mi NE of Pinehurst Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -70.712
A 67 year old man was indirectly struck by lightning at Cape Cod Shipbuilding on Narrows Road. The lightning traveled through the ground to the man. He was conscious and alert when taken to a nearby hospital for evaluation.
Thunderstorm Wind, Plymouth
- When
- July 18, 4:20 PM EST
- Where
- Plymouth County, Pinehurst Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Amateur Radio
- Coordinates
- 41.750, -70.720
A large tree limb on Sandwich Road was downed onto a car by thunderstorm winds. The car was for sale at a used car dealership. Trees were downed into houses on Agawam Drive and Perry Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 18 to 20, 20111 death · $1.0 million · 42 events
- Damaging Winds in Michigan, July 18, 20111 death · $67,000 · 75 kt wind · 20 events
- Hail and Damaging Winds in Ohio, July 18, 2011$164,000 · 1 in hail · 13 events
- Flash Flood and Lightning Strike in Colorado, July 18, 2011$230,000 · 3 events
- Flash Flood and Flooding in Pennsylvania, July 18, 2011$146,000 · 52 kt wind · 9 events
- Dust Storm and Hail in Arizona, July 18, 20114 injured · $25,000 · 1 in hail · 4 events
- Flash Flood and Flood in Wisconsin, July 18, 2011$75,000 · 1.75 in hail · 10 events
- Damaging Winds in Wisconsin, July 18, 2011$75,000 · 65 kt wind · 10 events
- Damaging Winds in Pennsylvania, July 18, 2011$50,000 · 50 kt wind · 2 events
- Hail in North Dakota, July 18, 2011$50,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Ohio, July 18, 2011$34,000 · 50 kt wind · 8 events
- Tornado and Flash Flood in South Dakota, July 18, 2011$5,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332462, 332465, 332468.